excessive sinus mucus:chocking :lupus now on Methotrexate anyone relate?
Hi I am still suffering from extreme over active sinus drainage I am practically homeboumd I'm over the sink all day. Out of desperation after doing the usual route of ENT allergets and food Allergy checks and every antihistamine known to man I'm still in trouble with this. My Rheumy put me on Methotrexate 2.5 mg tabs 3-4 a week . I don't know much about this drug but I hope it works. Prednisone blows me up real fast so that why the methtrexate. Does meth take longer to work than prednisone? I'm becoming crazy over this it's been 2yr. and I never had a history of sinus problems got it after a virus. Help any advice on this subject needed! i'm tired and choking as I write this.
Prednisone, which I understand gives you side effects, is much more likely to provide relief than methotrexate. It is possible you will find relief in a few days. However it is also possible that you may never have relief with methotrexate. A CT scan of the sinus will show if chronic inflammation is a problem for you.
Another source of your extreme over active sinus drainage could be postnasal drip. This is drainage from the nose and sinuses dripping down the back of the throat. This would explain you choking. After having a virus it is possible for inflammation to linger in your nose and sinuses causing excessive mucus production. A nasal wash helps remove mucus from your nose and sinuses. It is most helpful when done daily before using any nasal spray. A prescription nasal steroid spray decreases mucus production by decreasing the inflammation of the nose and sinuses. This may prevent the postnasal drip. A nasal steroid spray does not provide immediate relief of symptoms. It may need to be used every day for several weeks to months for it to help. Please read our Nasal Wash MedFact at http://www.nationaljewish.org/disease-info/treatments/alt-ther/nasal-wash.aspx for more information about this technique. Share this information with your doctor to see if you would benefit from this daily treatment.
i can relate - spent years choking on mucous - couln't sleep properly without waking up choking for breathe - and spitting mucous. Horrible. My problem turned out to be food sensitivites. These give me EXCESS mucous: gluten/wheat, soy, dairy, melon, banana, tomatoe. Since cutting out the wheat I made hugh progress at getting back to normal - then the other things became more obvious. Hope this helps.
I agree that using a neti pot for washing out the sinuses, and a nasal spray can help a lot. It was not until I started doing those things religiously, that I had at least some relief from the chronic sinusitus. I am still battling it even after surgery, but I could function more normally after using the wash and nasal sprays.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.